A combinatorial approach to singularities of normal surfaces
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 2 (2003) no. 3, p. 461-491

In this paper we study generic coverings of 2 branched over a curve s.t. the total space is a normal analytic surface, in terms of a graph representing the monodromy of the covering, called monodromy graph. A complete description of the monodromy graphs and of the local fundamental groups is found in case the branch curve is {x n =y m } (with nm) and the degree of the cover is equal to n or n-1.

Classification:  32S25,  32S05
@article{ASNSP_2003_5_2_3_461_0,
     author = {Manfredini, Sandro},
     title = {A combinatorial approach to singularities of normal surfaces},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola normale superiore},
     volume = {Ser. 5, 2},
     number = {3},
     year = {2003},
     pages = {461-491},
     zbl = {1170.32313},
     mrnumber = {2020857},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2003_5_2_3_461_0}
}
Manfredini, Sandro. A combinatorial approach to singularities of normal surfaces. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 2 (2003) no. 3, pp. 461-491. http://www.numdam.org/item/ASNSP_2003_5_2_3_461_0/

[Ar] E. Artin, Theory of braids, Ann. of Math. 48 (1947), 101-126. | MR 19087 | Zbl 0030.17703

[Bi] J. Birman, “Braids, links and mapping class groups”, Princeton University Press, 1975. | MR 375281 | Zbl 0305.57013

[BK] E. Brieskorn - H. Knörrer, “Plane algebraic curves”, Birkhäuser, 1986. | MR 886476 | Zbl 0588.14019

[Fi] G. Fischer, “Complex analytic geometry”, Lect. Notes in Math., Springer-Verlag, 1976. | MR 430286 | Zbl 0343.32002

[GrRe] H. Grauert - R. Remmert, Komplexe Räume, Math. Ann. 136 (1958), 245-318. | MR 103285 | Zbl 0087.29003

[GR] R. C. Gunning - H. Rossi, Analytic functions of several complex variables, Prentice-Hall series in modern analysis, (1965). | MR 180696 | Zbl 0141.08601

[La] H. Laufer, Normal two-dimensional singularities, Ann. of Math. Studies 71 Princeton Univ. Press, (1971). | MR 320365 | Zbl 0245.32005

[MKS] W. Magnus - A. Karrass - D. Solitar, “Combinatorial group theory”, Interscience, John Wiley and Sons, 1966. | MR 207802 | Zbl 0138.25604

[MP] S. Manfredini - R. Pignatelli, Generic covers branched over {x n =y m }, Topology Appl. 103 (2000), 1-31. | MR 1746914 | Zbl 0979.32015

[Mo] B. G. Moishezon, Stable branch curves and braid monodromy, Lect. Notes in Math. 862 (1981), 107-192. | MR 644819 | Zbl 0476.14005

[Mu] D. Mumford, The topology of normal singularities and a criterion for simplicity, Inst. Hautes Études Sci., Publ. Math. 9 (1961), 5-22. | Numdam | MR 153682 | Zbl 0108.16801

[Na] R. Narasimhan, “Introduction to the theory of analytic spaces”, Lect. Notes in Math., Vol. 25, Springer-Verlag, 1966. | MR 217337 | Zbl 0168.06003

[O] M. Oka, On the fundamental group of the complement of certain plane curves, J. Math. Soc. Japan 30 (1978), 579-597. | MR 513071 | Zbl 0387.14004

[Pi] R. Pignatelli, Singolarità di superfici algebriche, Tesi di laurea, Università di Pisa (1994).

[T1] G. Teodosiu, A class of analytic coverings ramified over u 3 =v 2 , J. London Math. Soc. (2) 38 (1988), 231-242. | MR 966295 | Zbl 0619.14009

[T2] G. Teodosiu, Some analytic dihedral coverings, Stud. Cerc. Mat. 40 (1988), 155-159. | MR 952368 | Zbl 0646.14013

[VK] E. R. Van Kampen, On the fundamental group of an algebraic curve, Amer. J. Math. 55 (1933), 255-260. | JFM 59.0577.03 | MR 1506962

[Z] O. Zariski, On the problem of existence of algebraic functions of two variables possessing a given branch curve, Amer. J. Math. 51 (1929), 305-328. | JFM 55.0806.01 | MR 1506719